Thunderstorm Wind, Brown
- When
- August 13, 8:00 PM EST
- Where
- Brown County, Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.200, -86.250
Trees were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 13, 3:00 AM EST, 17 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST SAT AUG 13 2005 .DISCUSSION...MINOR DIFFERENCES NOTED WITH MODELS THIS AM. SINCE GFS CONTS TO HAVE DECENT HANDLE ON SITUATION DESPITE THE CONVECTIVE FEEDBACK ISSUES...WL LEAN TOWARD IT MORE HEAVILY THIS FORECAST. FORECAST ISSUE WL BE POPS TODAY. STATIONARY FNT CONTS TO MEANDER ACROSS STATE. AT 08Z...FNT SPLIT STATE WITH WAVES RIDING ALONG IT. BULK OF PRECIP ON NORTHERN SIDE OF FNT WITH AN OCCASIONAL TSRA ALONG IT. SOME PATCHY FOG ALSO PRESENT. PLENTY OF MOISTURE ACROSS FA WITH DPS IN THE 70S. TREND SHOULD CONT MUCH OF THE DAY TODAY. FNT IS FORECAST TO MOVE A BIT SOUTH. THIS WOULD BE MUCH OF CTRL INDIANA IN FAVORABLE POSITION FOR CONTINUED PRECIP. DAYTIME HEATING WL YIELD LIS ON THE ORDER OF -4C TO -8C WITH CAPES AROUND 2000-3000 J/KG. WOULD EXPECT TO SEE SIMILAR ATMOSPHERE TODAY AS COMPARED TO THE PAST COUPLE OF DAYS. H85 WINDS ARE ONLY AROUND 20KTS. DO NOT EXPECT ANY LARGE AREAS OF SVR WX WITH SUCH MARGINAL SHEAR. WITH THAT IN MIND...A STORM OR TWO COULD APPROACH SVR LEVELS WITH DAMAGING WINDS THE MAIN THREAT. PLAN ON BUMPING POPS UP A BIT THIS MORNING WITH AMOUNT OF PRECIP WEST MVG ALONG FNT. A MORE SUBSTANTIAL WAVE MOVES ALONG FNT TONIGHT. AS LOW CROSSES STATE...EXPECT PRECIP ONCE AGAIN. SOME CAPE AND LIS BLO 0C REMAIN OVRNGT ASSOCIATED WITH LOW. TSRA WL BE POSSIBLE AGAIN. PPW VALUES NR 2 ACROSS MUCH OF FA. WL HAVE TO WATCH FOR HEAVY RAIN WITH ANY TSRA THAT DOES FORM. SUN IS SHAPING UP TO BE INTERESTING. PPW VALUES INCREASE TO OVR 2 ACROSS MUCH CWA. LL JET INCREASES TO AROUND 40 KTS OVR SRN HALF OF FA WITH 30-35KTS ACROSS NRN CWA. CDFNT IS FORECAST TO MV THRU CTRL INDIANA DURING THE LATE MORNING TO EARLY AFTERNOON HRS. TIMING OF THIS SYSTEM WL BE VERY IMPORTANT. IF FNT IS SLOW TO MV ACROSS FA...COULD SEE A FEW STRONG TSRA ONCE AGAIN. WL HAVE TO MONITOR SITUATION AS HEAVY RAIN WL CONT TO BE POSSIBLE. MOS TEMPS APPEAR A BIT COOL TODAY CONSIDERING SOME SUN IS EXPECTED. H85 TEMPS ARE A FEW DEGREES COOLER TODAY AS COMPARED TO FRIDAY SO WL NOT GO AS HOT. WL BUMP MOS GUIDANCE UP TWO OR THREE DEGREES. MET TO COOL TONIGHT. DPS WL REMAIN FAIRLY HIGH THUS WL KEEP TEMPS NR DPS. SUN MAV IS TO COOL AGAIN. TEMPS WL BE A BIT COOLER WITH FNT SLIDING SOUTH BUT NOT AS COOL AS MAV. WL LEAN TOWARD WARMER MET/FWC. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 901 AM EST SAT AUG 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 901 AM EST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ONE OR TWO STORMS COULD CONTAIN DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. FURTHERMORE HEAT INDEX VALUES WILL REACH AROUND 100 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. IF YOU PLAN ON BEING OUTDOORS FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON BE SURE TO STAY HYDRATED AND REDUCE STRENUOUS ACTIVITY TO AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. ANY STORM THAT DOES FORM WILL HAVE THE POTENTIAL FOR BRIEF HEAVY RAIN. THIS COULD LEAD TO SOME PONDING OF WATER ON ROADWAYS AND NEAR POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JP
The Indianapolis radar (KIND), 56 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469573, 5469572.